Capacité analytique et le problème de Painlevé  [ Analytic capacity and the Painlevé Problem ]
Séminaire Bourbaki : volume 2003/2004, exposés 924-937, Astérisque, no. 299 (2005), Talk no. 936, p. 301-328

The Painlevé problem consists in finding a geometric characterization of removable sets for bounded analytic functions in the complex plane. This problem of complex analysis has known very striking results in the last years. These progress are based on recent developments in real analysis and geometric measure theory. In this talk, we will present and discuss a solution to the Painlevé problem proposed by X. Tolsa in terms of Menger curvature.

Le problème de Painlevé consiste à trouver une caractérisation géométrique des sous-ensembles du plan complexe qui sont effaçables pour les fonctions holomorphes bornées. Ce problème d'analyse complexe a connu ces dernières années des avancées étonnantes, essentiellement grâce au développement de techniques fines d'analyse réelle et de théorie de la mesure géométrique. Dans cet exposé, nous allons présenter et discuter une solution proposée par X. Tolsa en termes de courbure de Menger au problème de Painlevé.

Classification:  28A75,  30C85,  42B20
Keywords: analytic capacity, rectifiability, Cauchy integral, Menger curvature, uniformly rectifiable sets
@incollection{SB_2003-2004__46__301_0,
     author = {Pajot, Herv\'e},
     title = {Capacit\'e analytique et le probl\`eme de Painlev\'e},
     booktitle = {S\'eminaire Bourbaki : volume 2003/2004, expos\'es 924-937},
     author = {Collectif},
     series = {Ast\'erisque},
     publisher = {Association des amis de Nicolas Bourbaki, Soci\'et\'e math\'ematique de France},
     address = {Paris},
     number = {299},
     year = {2005},
     note = {talk:936},
     pages = {301-328},
     zbl = {1129.30310},
     mrnumber = {2167211},
     language = {fr},
     url = {http://www.numdam.org/item/SB_2003-2004__46__301_0}
}
Pajot, Hervé. Capacité analytique et le problème de Painlevé, in Séminaire Bourbaki : volume 2003/2004, exposés 924-937, Astérisque, no. 299 (2005), Talk no. 936, pp. 301-328. http://www.numdam.org/item/SB_2003-2004__46__301_0/

[1] L. Ahlfors - “Bounded analytic functions”, Duke Math. J. 14 (1947), p. 1-11. | MR 21108 | Zbl 0030.03001

[2] L. Ahlfors & A. Beurling - “Conformal invariants and function theoretic null-sets”, Acta Math. 83 (1950), p. 101-129. | MR 36841 | Zbl 0041.20301

[3] A. P. Calderón - “Cauchy integrals on Lipschitz curves and related operators”, Proc. Nat. Acad. Sci. U.S.A. 74 (1977), p. 1324-1327. | MR 466568 | Zbl 0373.44003

[4] M. Christ - “A T(b) theorem with remarks on analytic capacity and the Cauchy integral”, Colloq. Math. 60-61 (1990), p. 601-628. | MR 1096400 | Zbl 0758.42009

[5] -, Lectures on singular integral operators, Regional Conference Series in Mathematics, vol. 77, American Mathematical Society, 1990. | MR 1104656 | Zbl 0745.42008

[6] R. Coifman, A. Mcintosh & Y. Meyer - “L’opérateur de Cauchy définit un opérateur borné sur L 2 sur les courbes lipschitziennes”, Ann. of Math. 116 (1982), p. 361-388. | MR 672839 | Zbl 0497.42012

[7] R. Coifman & G. Weiss - Analyse harmonique non-commutative sur certains espaces homogènes, Lect. Notes in Math., vol. 242, Springer-Verlag, 1971. | MR 499948 | Zbl 0224.43006

[8] G. David - Wavelets and singular integral operators on curves and surfaces, Lect. Notes in Math., vol. 1465, Springer-Verlag, 1991. | MR 1123480 | Zbl 0764.42019

[9] -, “Unrectifiable 1-sets have vanishing analytic capacity”, Rev. Mat. Iberoamericana 14 (1998), p. 369-479. | MR 1654535 | Zbl 0913.30012

[10] G. David & P. Mattila - “Removable sets for Lipschitz harmonic functions in the plane”, Rev. Mat. Iberoamericana 16 (2000), p. 137-215. | MR 1768535 | Zbl 0976.30016

[11] G. David & S. Semmes - Singular integrals and rectifiable sets in n : Au-delà des graphes lipschitziens, Astérisque, vol. 193, Société Mathématique de France, 1991. | Numdam | Zbl 0743.49018

[12] -, Analysis of and on uniformly rectifiable sets, Mathematical Surveys and Monographs, vol. 38, American Mathematical Society, 1993. | MR 1251061 | Zbl 0832.42008

[13] -, “Quantitative rectifiability and Lipschitz mappings”, Trans. Amer. Math. Soc. 337 (1993), p. 855-889. | MR 1132876 | Zbl 0792.49029

[14] A. Denjoy - “Sur les fonctions analytiques uniformes à singularités discontinues”, C.R. Acad. Sci. Paris 149 (1909), p. 258-260. | JFM 40.0442.05

[15] H. Farag - “The Riesz kernels do not give rise to higher dimensional analogues to the Menger-Melnikov curvature”, Publ. Mat. 43 (1999), p. 251-260. | MR 1697524 | Zbl 0936.42010

[16] J. B. Garnett - “Positive length but zero analytic capacity”, Proc. Amer. Math. Soc. 24 (1970), p. 696-699. | Zbl 0208.09803

[17] J. B. Garnett & J. Verdera - “Analytic capacity, bilipschitz maps and Cantor sets”, Math. Res. Lett. 10 (2003), p. 515-522. | MR 1995790 | Zbl 1063.30025

[18] P. Jones - “Rectifiable sets and the traveling salesman problem”, Invent. Math. 102 (1990), p. 1-15. | MR 1069238 | Zbl 0731.30018

[19] P. Jones & T. Murai - “Positive analytic capacity, but zero Buffon needle probability”, Pacific J. Math. 133 (1988), p. 99-114. | MR 936358 | Zbl 0653.30016

[20] H. Joyce & P. Mörters - “A set with finite curvature and projections of zero length”, J. Math. Anal. Appl. 247 (2000), p. 126-135. | MR 1766928 | Zbl 0973.30022

[21] J.-C. Léger - “Rectifiability and Menger curvature”, Ann. of Math. 149 (1999), p. 831-869. | MR 1709304 | Zbl 0966.28003

[22] J. Mateu, L. Prat & J. Verdera - “The capacity associated to signed Riesz kernels and Wolff potentials”, J. reine angew. Math. 578 (2005), p. 201-223. | MR 2113895 | Zbl 1086.31005

[23] J. Mateu & X. Tolsa - “Riesz transforms and harmonic Lip 1 -capacity of Cantor sets”, Proc. London Math. Soc. (3) 89 (2004), p. 676-696. | MR 2107011 | Zbl 1089.42009

[24] J. Mateu, X. Tolsa & J. Verdera - “The planar Cantor sets of zero analytic capacity and the local T(b) theorem”, J. Amer. Math. Soc. 16 (2003), p. 19-28. | MR 1937197 | Zbl 1016.30020

[25] P. Mattila - “Smooth maps, null-sets for integral geometric measures and analytic capacity”, Ann. of Math. 123 (1986), p. 303-309. | MR 835764 | Zbl 0589.28006

[26] -, “Orthogonal projections, Riesz capacities, and Minkowski content”, Indiana Univ. Math. J. 39 (1990), p. 185-198. | MR 1052016 | Zbl 0682.28003

[27] -, Geometry of sets and measures in Euclidean spaces, Cambridge Studies in Advanced Mathematics, vol. 44, Cambridge University Press, 1995. | MR 1333890 | Zbl 0819.28004

[28] -, “On the analytic capacity and curvature of some Cantor sets with non-σ-finite length”, Publ. Mat. 40 (1996), p. 195-204. | MR 1397014 | Zbl 0888.30026

[29] -, “Hausdorff dimension, projections, and the Fourier transform”, Publ. Mat. 48 (2004), p. 3-48. | MR 2044636 | Zbl 1049.28007

[30] P. Mattila, M. Melnikov & J. Verdera - “The Cauchy integral, analytic capacity, and uniform rectifiability”, Ann. of Math. 144 (1996), p. 127-136. | MR 1405945 | Zbl 0897.42007

[31] P. Mattila & P. V. Paramonov - “On geometric properties of harmonic Lip 1 -capacity”, Pacific J. Math. 171 (1995), p. 469-491. | MR 1372240 | Zbl 0852.31004

[32] M. Melnikov - “Analytic capacity : discrete approach and curvature of measure”, Sb. Math. 186 (1995), p. 827-846. | MR 1349014 | Zbl 0840.30008

[33] M. Melnikov & J. Verdera - “A geometric proof of the L 2 boundedness of the Cauchy integral on Lipschitz curves”, Internat. Math. Res. Notices 7 (1995), p. 325-331. | MR 1350687 | Zbl 0923.42006

[34] F. Nazarov, S. Treil & A. Volberg - “Cauchy integral and Calderón-Zygmund operators on nonhomogeneous spaces”, Internat. Math. Res. Notices 15 (1997), p. 703-726. | MR 1470373 | Zbl 0889.42013

[35] -, “Nonhomogeneous Tb theorem which proves Vitushkin’s conjecture”, Preprint no 519, CRM Barcelona, 2002.

[36] -, Tb theorems on nonhomogeneous spaces”, Acta Math. 190 (2003), p. 151-239.

[37] K. Okikiolu - “Characterizations of subsets of rectifiable curves in n , J. London Math. Soc. (2) 46 (1992), p. 336-348. | MR 1182488 | Zbl 0758.57020

[38] P. Painlevé - Leçons sur la théorie analytique des équations différentielles professées à Stockholm, Hermann, 1897. | JFM 28.0262.01

[39] H. Pajot - “Conditions quantitatives de rectifiabilité”, Bull. Soc. math. France 125 (1997), p. 15-53. | Numdam | MR 1459297 | Zbl 0890.28004

[40] -, Analytic capacity, rectifiability, Menger curvature and the Cauchy integral, Lect. Notes in Math., vol. 1799, Springer-Verlag, Berlin, 2002. | MR 1952175 | Zbl 1043.28002

[41] -, “Le problème géométrique du voyageur de commerce, et ses applications à l'analyse complexe et harmonique”, in Autour du centenaire Lebesgue, Panoramas & Synthèses, vol. 18, Société Mathématique de France, 2004, p. 123-156. | Zbl 1108.30019

[42] Y. Peres & B. Solomyak - “How likely is Buffon's needle to fall near a planar Cantor set ?”, Pacific J. Math. 204 (2002), p. 473-496. | MR 1907902 | Zbl 1046.28006

[43] L. Prat - “Potential theory of signed Riesz kernels : Capacity and Hausdorff measures”, Internat. Math. Res. Notices 19 (2004), p. 937-981. | MR 2037051 | Zbl 1082.31002

[44] R. Schul - “Subset of rectifiable curves in Hilbert space and the Analyst's TSP”, Thèse, Yale University, 2005. | MR 2707104 | Zbl 1152.28006

[45] E. M. Stein - Harmonic analysis : real-variable methods, orthogonality, and oscillatory integrals, Princeton Mathematical Series, vol. 43, Princeton University Press, 1993. | MR 1232192 | Zbl 0821.42001

[46] X. Tolsa - L 2 -boundedness of the Cauchy integral for continuous measures”, Duke Math. J. 98 (1999), p. 269-304. | MR 1695200 | Zbl 0945.30032

[47] -, “On the analytic capacity γ + , Indiana Univ. Math. J. 51 (2002), p. 317-343. | MR 1909292 | Zbl 1041.31002

[48] -, “Painlevé's problem and the semiadditivity of analytic capacity”, Acta Math. 190 (2003), p. 105-149. | MR 1982794 | Zbl 1060.30031

[49] -, “The L 2 boundedness of the Cauchy transform implies L 2 boundedness of all antisymmetric Calderón-Zygmund operators”, Publ. Mat. 48 (2004), p. 445-479. | MR 2091015 | Zbl 1066.42013

[50] -, “Bilipschitz maps, analytic capacity, and the Cauchy integral”, Ann. of Math. (2) (à paraître). | Zbl 1097.30020

[51] J. Verdera - “The Fall of the doubling condition in Calderón-Zygmund theory”, in Proceedings of the 6th International Conference on Harmonic Analysis and Partial Differential Equations (El Escorial 2000), Publ. Mat., 2002, numéro spécial, p. 275-292. | MR 1964824 | Zbl 1025.42008

[52] A. G. Vitushkin - “The analytic capacity of sets in approximation theory”, Uspekhi Mat. Nauk 22 (1967), p. 141-199, en russe ; traduction en anglais dans Russian Math. Surveys 22 (1967), p. 139-200. | MR 229838 | Zbl 0164.37701

[53] A. Volberg - Calderón-Zygmund capacities and operators on nonhomogeneous spaces, Regional Conference Series in Mathematics, vol. 100, American Mathematical Society, 2003. | MR 2019058 | Zbl 1053.42022